Biotin is just a B vitamin.
As far as I know, it shouldn't affect any of your other meds but don't quote me on it. I started taking it after talking to my favorite pharmacist and some other people who have used it successfully. Both my PCP and my GI doc know about
it and don't seem to care.
The "megadoses" of B vitamins (5 mgs is 1667% of the Recommended Daily Allowance) are OK because they are soluble in water. What your body doesn't need, you just pee out!
I have read quotes saying us Americans have the most expensive pee in the world because we take so many supplements that our bodies just don't need!
I started loosing my hair in December, about
a month after I finished Prednisone that time around. An endocrinologist that I saw (too many doctors) told me that the side effects of the steroids stick around for quite a while after you quit taking them. She blamed the hair loss on the prednisone and said it could continue falling out for months. Well, in January, I was nearly bald and pretty depressed about
it. That is when the pharmacist recommended the Biotin. My hair really started growing in fast. Now after a couple of "touch-ups" at the salon, I've got about
6 inches of good growth. And it's come in much thicker than I've ever had it, and it's even curly when before it was poker straight! ;) (The hair dresser says that sometimes when cancer patients lose their hair it also comes back different than it was before, so I guess that's what has happened to me, too!) I really want my ponytail back!
The true test of it all will be when I finish tapering off the Prednisone this time. I'm due to take my last dose on Wednesday. We'll see if it falls out again! I sure hope not!
Good Luck to you guys!
Age 34, Diagnosed with UC September 2008
Prednisone currently on 5 mgs, will quit on Wednesday 7/15/2009!
Started Azathioprine 100 mgs 6/22/2009 and Apriso 4 tabs daily 6/11/2009
Biotin 5 mg
Vitamin D 2,000 IU per day
Calcium 1500 mg per day
Flaxseed Oil 2000 mg per day
Also tried: Remicade, Asacol, Rowasa, Cantasa
Post Edited (Jen O) : 7/11/2009 8:36:15 PM (GMT-6)